Volume 8, issue 4 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
Topological nonrealization results via the Goodwillie tower approach to iterated loopspace homology

Nicholas Kuhn

Algebraic & Geometric Topology 8 (2008) 2109–2129
Abstract

We prove a strengthened version of a theorem of Lionel Schwartz [Invent. Math. 134 (1998) 211–227] that says that certain modules over the Steenrod algebra cannot be the mod 2 cohomology of a space. What is most interesting is our method, which replaces his iterated use of the Eilenberg–Moore spectral sequence by a single use of the spectral sequence converging to H(ΩnX; 2) obtained from the Goodwillie tower for ΣΩnX. Much of the paper develops basic properties of this spectral sequence.

Keywords
loopspace homology, Goodwillie towers
Mathematical Subject Classification 2000
Primary: 55S10
Secondary: 55T20, 55S12
References
Publication
Received: 8 July 2008
Revised: 10 October 2008
Accepted: 13 October 2008
Published: 19 November 2008
Authors
Nicholas Kuhn
Department of Mathematics
University of Virginia
Charlottesville, VA 22904
USA